Monday, February 7, 2011

Monday February 7 - White Count Update

Last week on Wednesday, my white count was down to 2.1.  This increases your chance for infection and the body has no way to fight it off.  I went in this morning for a recheck of the blood work.  My white count dropped to 1.9.  It did not get better as hoped for.  The nurse called Dr. Marquinez right away and he decided to start me on shots of Leukine.  This medication is used to stimulate the bone marrow to produce more white blood cells.  I will have to go in to get shots daily.  He did not want to wait another week and it be low again and delay my next round of chemo.  Radiation also starts on Monday Feb 14.  Dr. Marquinez's nurse also called BioScript again because we are having trouble getting them to ship me my oral chemo medication.  She explained to them that I must start it next Monday.  She said they did not seem very helpful.  If I don't see it by Wednesday of this week, I will pay a visit to our HR Manager and she if she can offer any assistance. 

The nurse also explained some side effects of the oral chemo that I will be taking.  It will cause diarrhea and will also cause drying of skin on hands and feet.  Lots of lotion will be required on those areas.  She said the skin will dry and crack open.  However, she said my biggest complications with round 3 will be from the repeated radiation treatments.  She said that swelling and pain of the esophagus may make it necessary to get a feeding tube inserted.  I hope to be able to eat enough to prevent this.  Will also get some burns on my chest. 

Heidi and really appreciate all the prayers, emails, txt messages, cards, dinners, etc!!!!  You folks have given us so much support!  We are blessed!  I must limit my visitors next few days to people that are not sick at all or no one in their family is sick at all.  Thanks for your understanding!  I do not wish to spend any days in the hospital!


  1. Don, Thank you for updating us. We will continue to go before the Lord praying for peace, comfort and assurance of God's presence for He will go with you through this journey. Psalm 139. You are precious in His sight.

  2. Hey Don,
    Hope the injections are resulting in a rebound of your white count. One of the side effects can be bone pain, just to be aware and prepared. Our bodies don't much like all of the assault trying to kill the bad stuff. Praying that your body is able to continue tolerating the treatments to allow the chemo to be maximally effective.

  3. ask your doc but I heard that olive oil works great on dry skin! weird huh? take care! see ya when I return!